Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Help! Lyrica withdrawal

Husband had fusion 2 months ago. Dr. put him on Lyrica 1 month ago, 75mg 2x/day. He then upped it to 150mg 2x/day. He stayed on this dose about a week. The side effects were horrible, so we just stopped it cold 5 days ago. Dr said it was ok to do so. Now he has been having very bad withdrawals, suicidal thoughts, extreme anxiety, nausea, headache. Very nasty stuff. Is there anything he can do to ease this? He is so discouraged. We've even thought about taking a small dose of the Lyrica, but that seems like it would just prolong the withdrawal. Any help would be much appreciated.



  • I am shocked that the Dr. said it was ok to stop that medication cold turkey. That should never be done with any type of seizure/nerve medication.

    I would even go to Urgent Care if you are still worried about his symptoms to see what they say at this point because if the worst is over and it will start getting better than going back on again could prolong it as you mentioned.

    The key with anything a Dr. prescribes is to ALWAYS read the literature that comes with a medication yourself. A Dr. only knows so much about the medications they prescribe as that is not their speciality. A Pharmacist is the one to also verify with questions even though they cannot direct you to be on/off the medication.

    Even on the website for Lyrica from the manufacturer it discusses how to slowly wean off the medication and what can occur with going off abruptly.

    So, it's important to always double check information from your Dr. if you read that the medication literature is different from what they are suggesting and to speak up.

    At this point the two choices are either grin and bear it the next few days or if there is still serious concern then go to Urgent Care.

    Hope he starts feeling better soon...
Sign In or Register to comment.